Alert archive / Michigan / Beach Hazards Statements in 2022
Beach Hazards Statement 8, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Jul 10, 2022, 3:14 AM EDT for 6 counties in Michigan. It took effect at Jul 11, 2022, 2:00 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2022, 3:14 AM EDT (07:14 UTC)
- In effect from
- Jul 11, 2022, 2:00 AM EDT
- Expired
- Jul 11, 2022, 5:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1520 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
954 WHUS43 KGRR 100714 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 314 AM EDT Sun Jul 10 2022 MIZ037-043-050-056-064-071-101515- /O.NEW.KGRR.BH.S.0008.220711T0600Z-220711T2100Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 314 AM EDT Sun Jul 10 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...From late tonight through Monday afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
5 follow-up statements
812 WHUS43 KGRR 101453 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1053 AM EDT Sun Jul 10 2022 MIZ037-043-050-056-064-071-102300- /O.CON.KGRR.BH.S.0008.220711T0600Z-220711T2100Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 1053 AM EDT Sun Jul 10 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Ottawa, Allegan, Van Buren and Muskegon counties. * WHEN...From late tonight through Monday afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
809 WHUS43 KGRR 101937 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 337 PM EDT Sun Jul 10 2022 MIZ037-043-050-056-064-071-110345- /O.CON.KGRR.BH.S.0008.220711T0600Z-220711T2100Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 337 PM EDT Sun Jul 10 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 2 AM EDT MONDAY THROUGH MONDAY AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Ottawa, Allegan, Van Buren and Muskegon counties. * WHEN...From 2 AM EDT Monday through Monday afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
897 WHUS43 KGRR 110202 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1002 PM EDT Sun Jul 10 2022 MIZ037-043-050-056-064-071-111015- /O.CON.KGRR.BH.S.0008.220711T0600Z-220711T2100Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 1002 PM EDT Sun Jul 10 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 2 AM EDT MONDAY THROUGH MONDAY AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be swamped by waves. * WHERE...Mason, Oceana, Ottawa, Allegan, Van Buren and Muskegon counties. * WHEN...From 2 AM EDT Monday through Monday afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
922 WHUS43 KGRR 110722 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 322 AM EDT Mon Jul 11 2022 MIZ037-043-050-056-064-071-111530- /O.CON.KGRR.BH.S.0008.000000T0000Z-220711T2100Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 322 AM EDT Mon Jul 11 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Ottawa, Allegan, Van Buren and Muskegon counties. * WHEN...Through this afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
718 WHUS43 KGRR 111508 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1108 AM EDT Mon Jul 11 2022 MIZ037-043-050-056-064-071-112100- /O.CON.KGRR.BH.S.0008.000000T0000Z-220711T2100Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 1108 AM EDT Mon Jul 11 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Ottawa, Allegan, Van Buren and Muskegon counties. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. Beaches near south piers will be especially dangerous with stronger and more frequent currents. This includes Grand Haven State Park and Pere Marquette Park in Muskegon. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 10, 3:10 AM EDT, 4 minutes earlier.
Area forecast discussion, Jul 10, 3:10 AM EDT, 4 minutes before
Area Forecast Discussion...updated WWA
National Weather Service Grand Rapids MI
310 AM EDT Sun Jul 10 2022
LATEST UPDATE...
Discussion/Marine
.DISCUSSION...(Today through next Saturday)
Issued at 242 AM EDT Sun Jul 10 2022
--Warmer today, but not humid--
High pressure is overhead early this morning, but will drift east
later today. We're still seeing the drier air from Ontario flow into
the cwa, but that will change later today as the high moves east and
a south to southwest flow develops. Highs today will climb into the
lower to mid 80s, but dewpoints will remain in the lower 50s.
--Showers/storms possible Monday, but moisture is an issue--
A northern stream short wave will push a trough across Lake Superior
and northern Lower tonight. The llj increases to around 40 knots
over northern Lower and this is also where moisture transport vectors
are the largest. That said, the moisture isn't coming north directly
from the Gulf. Instead, it's taking a circuitous route from southern
Texas to New Mexico and northeast across the Plains. This may limit
the amount of moisture available for showers/storms. The NamNest is
most bullish on convective activity late tonight over northern Lower
with showers diminishing toward morning as the move south across the
cwa. The GFS doesn't have much of anything over the cwa and given
how dry forecast soundings are even on the Nam, we'll have very low
pops in the grids.
If we're going to see precipitation, Monday night is the best bet,
but even that isn't all that impressive. Moisture profiles are a
little better, but not much. NamNest shows a line of convection
Monday evening, but the GFS essentially bifurcates the region; some
precipitation falls over the northern cwa and some over the far
southern cwa. The ECMWF shows the most precipitation with a skew
toward the northern cwa/northern Lower and the rest over the
southern cwa.
MUCAPE is maximized during the evening, so if we're going to see
showers/storms 02z-05z looks like the most likely time. Given
limited moisture, qpf won't be much more than a tenth or so.
--Dry the rest of the week--Whatever rain we receive Monday night
will likely be it for the rest of the week, which isn't good
considering the abnormally dry/moderate drought conditions over the
central cwa. There could be a brief shower over the northeast cwa
Tuesday afternoon where the upper trough and cooler temperatures
aloft create some instability but we're not counting on much if
anything. High pressure rolls in again for the rest of the week.
We will keep a low chance pop in for Saturday when the models show
another short wave moving over the state.
Temperatures will slowly climb to the upper 80s by the end of the
week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1150 PM EDT Sat Jul 9 2022
High pressure has settled over the state and skies are clear. As
the high drifts east, winds will shift from the northeast to
southwest and we'll see some high clouds move overhead. VFR
conditions are expected through the period.
&&
.MARINE...
Issued at 242 AM EDT Sun Jul 10 2022
Southwest flow will increase later today and tonight as the high
moves east and a cold front approaches from the northwest. Winds and
waves will increase from north to south. We issued a Small Craft
Advisory and a Beach Hazards Statement from 06z tonight through 21z
Monday for this.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement from late tonight through Monday
afternoon for MIZ037-043-050-056-064-071.
LM...Small Craft Advisory from 2 AM to 5 PM EDT Monday for
LMZ844>849.
&&
DISCUSSION...04
AVIATION...04
MARINE...04The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 3:15 AM EDT | Small Craft Advisory | GRR | 38 hr |
Nearby
Beach Hazards Statements in Michigan, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.